Depression Home > Effexor and Weight Loss

Weight loss is a common side effect of Effexor® (venlafaxine hydrochloride). On average, people lose about one to two pounds when they begin taking Effexor. However, it is possible for people to lose large amounts of weight while taking this drug. Although weight loss may be a desirable side effect for some people, too much weight loss with Effexor can be a problem.
 
Why Does Effexor Cause Weight Loss?
It is not entirely clear why this medication can cause weight loss. Effexor can often cause loss of appetite, nausea, and diarrhea, which may contribute to a decrease in weight. Often, these side effects go away with time. However, let your healthcare provider know if these side effects continue. Also, since weight gain can be a depression symptom, treating the depression can lead to weight loss.
 
If you are taking Effexor and weight loss becomes bothersome, let your healthcare provider know.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.